MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND; CATHETER, IRRIGATION
Catalog Number 2230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.It was mentioned to be in the intramedullary cavity and intrathecal.Please specify where is the drain piece retained in the body? date of initial procedure? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? how was the product function verified following the first activation? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? is a 2nd procedure performed or scheduled to remove the piece of drain left in the patient? if yes-date of procedure? if removal performed, what are the findings, will piece be returned? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? product lot number? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown surgery on an unknown date and a drain was used.Part of the product that was removed has been discarded.The broken tip still remains inside the body (intrathecal).The drain was removed around (b)(6) 2023 of this year, and because it was removed without any discomfort at the time of removal, the surgeon was unaware that it remained inside the body.When an x-ray was performed on (b)(6) 2023, the surgeon found that part of the drain remaining in the intrathecal.Further details are not provided.No sample will be returned.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Date of initial procedure? on (b)(6) 2023.Were there any intra-operative complications? if so, what were they? no, at removal.Where was the tip of drainage tube located? medullary cavity.How was the drain secured? normally.How was the product function verified following the first activation? unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure? unk.The diagnosis and indication for the index surgical procedure? surgery for implant removal due to infection.Were any concomitant procedures performed? no.What symptoms did the patient experience following the index surgical procedure? onset date? no.Is a 2nd procedure performed or scheduled to remove the piece of drain left in the patient? it is under considering in the hospital.If yes-date of procedure? n/a.If removal performed, what are the findings, will piece be returned? not removed.Other relevant patient history/concomitant medications? not reported.What is the physician¿s opinion as to the etiology of or contributing factors to this event? it is difficult to notice that the product has broken.What is the patient's current status? the piece was left, but no problem.Surgeon¿s name? unk.Product lot number? unk.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 19FR RND
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram
IN  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17638542
Report Number2210968-2023-06240
Device Sequence Number14945010
Product Code GBX
UDI-Device Identifier10705031003583
UDI-Public10705031003583
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown